NEW HAVEN, Conn. — New Haven officials have issued a public health alert after four people overdosed on drugs within a one-hour period.

Authorities issued the alert Thursday afternoon and said the overdoses apparently were linked to a bad batch of the synthetic marijuana drug known as “K2.”

Officials say one person is in an induced coma and two other victims went into cardiac arrest but survived. Police corrected an earlier report that the person in a coma had died.

The health alert said that there was a serious spike in street drug overdoses and any street drugs can cause death.

Author photo
The AP is one of the largest and most trusted sources of independent newsgathering. AP is neither privately owned nor government-funded; instead, as a not-for-profit news cooperative owned by its American newspaper and broadcast members, it can maintain its single-minded focus on newsgathering and its commitment to the highest standards of objective, accurate journalism.